About late October of 2009 I burned a small portion of my palm while working on the car. It wasnt a bad burn but in November when it began to get colder I developed a rash around it. It wasnt bad so I didnt think nothing of it. By December it had spread and covered most of my palm. The rash was circular and around the burn I developed small blisters which itch very bad. Usually worse at night. Where the blisters are is where it spreads. I also developed other patches which started out as blisters on the same hand. One on the corner of the wrist and palm and one on the inside of my index finger. I finally went to the doc at the VA but wasnt able to see him. They gave me antifungaClotrimazole Cream 1%. I applied as directed for over 2 weeks and it did not help. It seemed to spread even more using it. On Christmas I burned the other hand cooking and within a day the same thing happened to that hand. By mid January the rash has spread all over the sides of my fingers. I have used everything on it that you can buy at a pharmacy from Lamasill to tea tree oil. Pennies and vinegar to finger nail polish, to even bleach. Nothing works. I dont think its a fungal thing. I have a referral to a derm but it takes forever with the VA. The past week i quit using the l stuff and began using a lotion for eczema which seems to help. Using the lotion allows the blisters to surface and drain and no new blisters yet. I also purchased some Potassium Permanganate but I am not sure how much i should dilute it to and how often to use it. I dont care if it stains my skin. I just want this rash to go away or at least have a way to control it while i wait for my referral to the derm. Is there anything else I can try? How Much to I dilute the Potassium Permanganate and how often should i use it?
What you seem to be having is called pompholyx or dyshidrotic eczema. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide) which are available under prescription. Eczema can be exacerbated by dryness of the skin. Use good quality non sticky moisturizers to prevent moisture loss from the skin.
If still the symptoms do not improve then please get a clinical examination done by a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Bhupinder Kaur or someone who knows about this soak.
I have this same skin condition and was prescribed a steriod creme by my family physiican. It is in the palms of both hands, in between the fingers and on finger tips. It is painful and when it itches it is worse then anything I have ever experienced. The blisters are small but if left to break on their own, they get bigger. The blisters appear in a series. They are not present all the time. Ever since using the prescription steriod creme, the rash progressed and has gotten worse. Everything I use now will stop the itching but then will allow new blisters to form on the perimeters of where the rash is. I have had very bad luck with dermatologists in our area. I had acne that developed as an adult and found out after spending tons of money on dermatologist visits, OTC and prescription medications that I was vitamin D defiicient and that was the cause of my acne. (While in school I drank vitamin D fortified milk and got enough sun to provide my body with D). Once I was put on prescription vitamin D the acne and skin cysts disappeared almost immediately. I now use nothing to wash my face but water and I very rarely have a zit let alone a whole breakout and I mean I had huge cystic type acne which cause scars before. The funny thing was that when I first got the acne really bad, my doctor told me to stay away from milk and all dairy products. Back to my hands. I used to soak in DREFT detergent when I had this similar rash as a kid. It and a creme -prescription called KENALOG took it away back then. But nothing is working now. I also would like to use this soak. Please advise how to do it and where to purchase this chemical. I am desperate. The last thing I have bought is for psoraisis (psoriasis) and dermatitis. I am again getting small blisters. NO itching now but small blisters. I have sworn off all cortisone or steriods. I cannot take the pill form anyway since they shut down my body's immune system. (That is what I am thinking happened to my hands). Also if anyone has this type of rash do not and I repeat do not use calamine lotion-it dried out my skin the worst and caused the itching to increase x 1000. I have sworn off all soap on them except cetaphal and am trying to change all cleaning products to natural ones. I get few cracks now after several treatments of vaseline. That was the only thing that was unscented and allowed my hands to regain some moisture. One particularly deep crack on my finger only responded to antibotic (antibiotic) ointment. It healed completely when I kept it covered with the ointment. (There is only one type of bandages I can use-the kind that are hypoallergic and very expensive.) With winter coming, I want this gone, so the skin does not crack again. Please advise on how to use the soak since I want to try that next. I have tried to locate apple cider vinegar-organic kind since I heard that also helps this. I have tried DREFT recently and it is not the same as when I was a kid. They must have changed the ingredients.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.